Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 24, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 4, 2000, 8:10 PM MDT for Chaves County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 2000, 8:10 PM MDT (02:10 UTC)
- Expired
- Jun 4, 2000, 9:00 PM MDT
- In force
- 50 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chaves County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.2 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 3152 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 050212 SVRABQ NMC005-050300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 810 PM MDT SUN JUN 4 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 900 PM MDT * AT 806 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHERN CHAVES COUNTY..c.OR ABOUT 30 MILES NORTH OF ROSWELL...MOVING SOUTH AT 7 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL NORTHERN CHAVES COUNTY LAT...LON 3386 10465 3361 10464 3361 10428 3392 10422
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:25 PM MDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 4, 3:25 PM MDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MDT SUN JUN 4 2000 SFC HIGH ALREADY PUSHING MOISTURE WEST OF CENTRAL MOUNTAINS WITH RESULTANT THUNDERSTORMS DEVELOPING BETWEEN CENTRAL MOUNTAIN CHAIN AND CONTDVD. WILL CONTINUE WITH PREVIOUS IDEA OF EAST WINDS TONIGHT THEN CENTRAL PART OF STATE MOST ACTIVE FOR THUNDERSTORMS TOMMORROW. TSTORMS TYPICALLY DEVLOPING ALONG CONTDVD AND MOVE EASTWARD. THEN UPPER RIDGE DOMINATES TUESDAY. HEATING WILL MIX LOW LEVEL MOISTURE OUT WEST AND LIMIT TSTORMS TO NEAR MTNS AND MAYBE NE HIGHLANDS. LEE TROUGH AND DOWNSLOPE WILL SUPRESS CONVECTION EAST TUESDAY. MOST SIGNIFICANT CHANGES TO FORECAST ARE AS FOLLOWS. CUMULUS DEVELOPING ALONG OUTFLOW BOUNDARY IN THE NORTHEAST...BUT OTHERWISE SKIES ARE MOSTLY CLEAR IN EASTERN ZONES. TEMPS IN COMBINATION WITH SATELLITE IMAGERY INDICATE STABLE CONDITIONS. WON'T HAVE A LOT OF TSTORMS IN EAST TONIGHT. THINK CONVECTION MAY HANG AROUND A LITTLE LONGER...IE TUESDAY...IN SOUTHWEST MTNS...JUST LIKE IT DID LAST TIME. LOW LEVEL MOISTURE WON'T MIX OUT BY TUESDAY THAT FAR SOUTH. WILL MENTION MORE TSTORM ACTIVITY THURSDAY AND FRIDAY CENTRAL AND WEST AHEAD OF TROUGH MRF IS SHOWING. JWS ABQ BU 065/083 064/087 060 46244 SAF BU 057/081 058/084 055 46233 TCC BU 060/080 061/090 058 46021 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:07 AM MDT | Flash Flood Warning | ABQ | Quay, San Miguel | 113 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.